MAUDE Adverse Event Report: KARL STORZ SE & CO. KG LIGHT CABLE, 3.5MM X 300CM. LGTH 9.8 FT

KARL STORZ SE & CO. KG LIGHT CABLE, 3.5MM X 300CM. LGTH 9.8 FT
Model Number 495ND
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 08/11/2020
Type of Reportable Event Serious Injury
Event or Problem Description
An elderly patient undergoing laproscopic hysterectomy w/ bilateral salpingo-oophorectomy and pelvic washings.The patient was placed in lithotomy, prepped and draped.The team began to set up the scope, camera and light source.The resident reports forgetting to connect the light source to the scope prior to requesting the power source machine be turned on by the nurse.While the light source was resting of the resident.Shortly thereafter, a small hole was noted in the drapes and two smalls (approximately 0.5 cm in diameter) darkened, blistered lesions, believed to be 2nd degree burns, were identified on the patient's right forearm.
 
Additional Manufacturer Narrative
The previous reportability decision was reversed based on a retrospective review.The event is filed under internal karl storz complaint id: (b)(6).

Brand Name
LIGHT CABLE, 3.5MM X 300CM. LGTH 9.8 FT
Common Device Name
LIGHT CABLE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
MDR Report Key17243565
Report Number2020550-2023-00143
Device Sequence Number20042458
Product Code FCW
UDI-Device Identifier04048551168899
UDI-Public4048551168899
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 06/30/2023
Report Date (Section F) 04/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number495ND
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date05/07/2023
Event Location Hospital
Date Report to Manufacturer05/07/2021
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/30/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Date Report Sent to FDA04/01/2021